MAUDE Adverse Event Report: BECKMAN COULTER ACCESS FREE T3 REAGENT; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

BECKMAN COULTER ACCESS FREE T3 REAGENT; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Model Number ACCESS FREE T3 REAGENT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Full patient identifier is case-(b)(6).The customer did not provide patient demographics such as date of birth, weight, ethnicity or race.The access free t3 reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.Samples were sent to the complaint handling unit for interference testing.Interference testing including polymak 33 and hbr-1, goat and sheep igg, and scavenger alp (alkaline phosphatase) and ap mutein with blockers related to alkaline phosphatase were used.The interference testing did not indicate presence of any of these interferents in the patient sample.There is evidence of discordance as the patient's access free t3 results were discordant to two competitor platforms and the patient clinical profile.(b)(6).In conclusion, the cause of this event cannot be determined with the available information.Customer telephone number: (b)(6).
 
Event or Problem Description
On (b)(6) 2020 the customer reported erroneous reproducible elevated free t3 (access free t3, part number a13422 and lot number 921603) of 12.1 pg/ml was generated for one patient on the laboratory's dxi 800 access immunoassay analyzer (part number a71456 and serial number(b)(4)) on (b)(6) 2020.The patient was diagnosed as hyperthyroid.On (b)(6) 2020 the patient was redrawn and a free t3 result of 9.48 pg/ml was obtained.There was a report of change to patient treatment associated with the elevated free t3 result.The patient was administered ptu (propythiouracil), mmi (methimazole) and lugol (dosages and dose intervals not provided).There was no further report of change to patient treatment associated with the elevated free t3 result and there were no further adverse patient outcomes reported.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.There were no reports of hardware errors or issues with other assays reported in conjunction with this event.No other patient results were called into question.There were no issues reported with sample integrity.The patient was redrawn on (b)(6) 2020.Elevated free t3 results were again obtained.Samples from (b)(6) 2020 and (b)(6) 2020 were also tested on competitor platforms; results of testing on competitor platforms were concordant with the patient's clinical profile.The access free t3 results were discordant to the clinical profile and the competitor results.Interference was suspected and additional samples were sent to the complaint handling unit for interference testing.

Brand Name
ACCESS FREE T3 REAGENT
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10637943
Report Number2122870-2020-00084
Device Sequence Number11388800
Product Code CDP
UDI-Device Identifier15099590201661
UDI-Public(01)15099590201661(17)210131(11)200201(10)921603
Combination Product (Y/N)N
Initial Reporter CountryTH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberACCESS FREE T3 REAGENT
Device Catalogue NumberA13422
Device Lot Number921603
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR